Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

kate84

embarassed

Recommended Posts

kate84

I am really embarassed by the bruises left by my injections. They are particularly bad on my stomach. This summer I was really uncomfortable wearing a swimsuit around people. I put makeup on them for awhile but I was afraid that wasnt very sanitary. Is there anything that I can do?

Share this post


Link to post
Share on other sites
2high

Hi Kate.. Katie here :)

 

What size needles do you use? Smaller needles should help, but then, wow.. I cant believe you are bruising!! Are you moving your injection sites around so that you arent constantly using the same spots?

Share this post


Link to post
Share on other sites
kate84

ok....I looked on my needle bag and they are 3/10 cc...1/2" in length....and 30 needle gauge....I usually do it in my stomach but sometimes in my thigh or my arm....they dont always bruise but when they do it is purple and kinda big

Share this post


Link to post
Share on other sites
EasyType2

Kate, no promise this will help you, but I often have huge bruises on my tum from injections. I have learned over the years that most often, bruising occurs when I hit a small bleeder. I've also learned that hitting a bleeder is more likely if there is a nerve ending nearby. So ... I poke very gently with the needle tip, until I find a spot that I don't feel. It's taken me years to learn to feel out the right spots, but it sure cuts down on the bruises.

 

Good luck.

Share this post


Link to post
Share on other sites
Alice

Just by reducing needle size from your 1/2" down to 3/8" (I use without bruising) will help.

 

Once in a blue moon I'll hit muscle or just a bad spot, but very rarely these days.

Share this post


Link to post
Share on other sites
Nixo

I inject in my tummy and thighs and occasionally bruise,but I tend to do what Easytype2 said and test the area first.I also pinch the skin that I am going to inject and I find that seems to help reduce the bruising.Good luck.

Share this post


Link to post
Share on other sites
JediSurfer

I also find that injecting at a 45 degree angle can reduce the risk of bruising.

 

Can you inject in your bottom? this way any bruise not be seen.

Share this post


Link to post
Share on other sites
shiftzor

i do my breakfast and lunch injection in my belly. Then i do my 24hour and dinner injection into my thigh. I still bruise but alot less on my stomach, i seem to bruise more easily on my thighs less fat down there i guess. The hair on me belly helps to hide it as well or at least what hair i have :D. I would try mixing it up a bit more, if it makes it better (probly not) we are all in the same boat :)

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.